MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50621
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The patient had bile duct cancer with normal access route.Two olympuss 0.025inch wire guides visiglide2 were placed in b2 and b8 respectively.After advancing a delivery system of zilbs-635-10-6/ c1633403 (device #2) to b8, the user advanced another delivery system of zilbs-635-10-6/ c1633403 (device #1 = complaint device) to b2 to perform side-by-side stenting.First, he attempted to deploy the stent of device#1 from b2, but resistance prevented the stent from being deployed.Despite resistance, he continued to withdraw the handle until it reached to the distal hub.However, because the stent appeared not to be deployed on fluoroscopic screen, the delivery system of device #1 was removed from the patient and it was confirmed that the outer sheath was broken and separated at a certain point.(the stent was still lodged inside the delivery system.) after that, the stent of device #2 was deployed from b8, then the wire guide over which device #1 was previously advanced was re-inserted and advanced to b2 through the mesh of the deployed stent of device #2 to perform stent-in-stent (sis).Another device of different size was advanced over the wire guide to b2 and the stent was deployed to finish the procedure by sis method.There have been no adverse effects to the patient reported.Updated on 2/dec/2019 according to additional pr creation (ya@cj) the patient had bile duct cancer with normal access route.Two olympuss 0.025inch wire guides visiglide2 were placed in b2 and b8 respectively.After advancing a delivery system of zilbs-635-10-6/ c1633403 (device #2 = complaint device for (b)(4)) to b8, the user advanced another delivery system of zilbs-635-10-6/ c1633403 (device #1 = complaint device for (b)(4)) to b2 to perform side-by-side stenting.First, he attempted to deploy the stent of device#1 (b)(4) from b2, but resistance prevented the stent from being deployed.Despite resistance, he continued to withdraw the handle until it reached to the distal hub.However, because the stent appeared not to be deployed on fluoroscopic screen, the delivery system of device #1(b)(4) was removed from the patient and it was confirmed that the outer sheath was broken and separated at a certain point.(the stent was still lodged inside the delivery system.) after that, the stent of device #2 (b)(4) was deployed from b8, then the wire guide over which device #1 was previously advanced was re-inserted and advanced to b2 through the mesh of the deployed stent of device #2 (b)(4)) to perform stent-in-stent (sis).Zilbs-635-8-8/ lot# unknown (device #3: (b)(4) was advanced over the wire guide to b2 and the stent was deployed to finish the procedure by sis method.There have been no adverse effects to the patient reported.
 
Event or Problem Description
This file will capture the use of an incorrect size wireguide only as this device was not used off label.This event no longer meets the criteria of an fda ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.This report is being submitted as a cancellation report.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.This file will capture the use of an incorrect size wireguide only as this device was not used off label.This event no longer meets the criteria of an fda ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.This report is being submitted as a cancellation report.Device evaluation: it should be noted that this file ((b)(4)) refers to device #2 in the event description and investigates the use of a non-recommended wire guide with the device.This file is related to (b)(4) (off-label use) and (b)(4) (off-label use).The zilbs-635-10-6 device of lot number c1633403 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution zilbs-635-10-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-10-6 of lot number c1633403 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1633403.It should be noted that the instructions for use (ifu0065-3) lists a 0.035 inch wire guide of appropriate length as a required piece of equipment for correct operation of this device.There is evidence to suggest the user did not follow the ifu.The japanese packaging insert ((b)(4)) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause review: a definitive root cause of the user using a non-recommended wire guide has been identified from the information provided.From the information provided it is known that the delivery system was advanced over a 0.025" wire guide.As per the ifu and product labelling, this is user error as a 0.035" wire guide is recommended for use with this device.The user was still able to deploy the device over the non-recommended wire guide.Summary: complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9494705
Report Number3001845648-2019-00764
Device Sequence Number11282678
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)220723(10)C1633403
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1633403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/21/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1